Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 32, NWS Charleston, SC

April 13, 2009Beaufort County, Jasper County, South Carolina; Bryan County, Chatham County, Liberty County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 13, 2009, 4:56 PM EDT for Beaufort County, Jasper County, South Carolina; Bryan County, Chatham County, Liberty County, Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2009, 4:56 PM EDT (20:56 UTC)
Expired
Apr 13, 2009, 6:00 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 5:32 PM EDTTSTM WND DMGIsle Of Hope, GASEVERAL TREES DOWN INCLUDING DOWNED LIVE POWER LINE ALONG PARKERSBURG RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:32 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 132056
SVRCHS
GAC029-051-179-SCC013-053-132200-
/O.NEW.KCHS.SV.W.0032.090413T2056Z-090413T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM POOLER TO MIDWAY...OR ALONG A
  LINE EXTENDING FROM 10 MILES WEST OF SAVANNAH TO 11 MILES SOUTHWEST
  OF RICHMOND HILL...MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  RICHMOND HILL...POOLER...DOWNTOWN SAVANNAH...TYBEE ISLAND...
  SAVANNAH AIRPORT...GARDEN CITY...PORT WENTWORTH...BELFAST...
  KELLER...WINDSOR FOREST...WHITE BLUFF...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3180 8143 3216 8123 3216 8071 3213 8074
      3206 8089 3204 8089 3201 8083 3194 8091
      3195 8095 3193 8097 3193 8093 3192 8093
      3185 8100 3186 8104 3182 8105
TIME...MOT...LOC 2056Z 249DEG 29KT 3209 8122 3181 8137

$$
1 follow-up statement
000 
WWUS52 KCHS 132135
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT MON APR 13 2009

GAC179-132145-
/O.CAN.KCHS.SV.W.0032.000000T0000Z-090413T2200Z/
LIBERTY GA-
535 PM EDT MON APR 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIBERTY COUNTY HAS
BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3182 8117 3216 8100 3216 8071 3213 8074
      3206 8089 3204 8089 3201 8083 3194 8091
      3195 8095 3193 8097 3193 8093 3192 8093
      3185 8100 3186 8104 3182 8105
TIME...MOT...LOC 2135Z 253DEG 26KT 3215 8091 3187 8106

$$

GAC029-051-SCC013-053-132200-
/O.CON.KCHS.SV.W.0032.000000T0000Z-090413T2200Z/
BRYAN GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
535 PM EDT MON APR 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTH CENTRAL JASPER...EAST CENTRAL CHATHAM...SOUTHWESTERN
BEAUFORT AND EXTREME SOUTHEASTERN BRYAN COUNTIES...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BELLINGER HILL AREA TO RIO
VISTA...OR ALONG A LINE EXTENDING FROM BELLINGER HILL AREA TO 13
MILES SOUTH OF SAVANNAH...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
HOPE...SANDFLY...SKIDAWAY ISLAND...THUNDERBOLT...TYBEE ISLAND...
WILMINGTON ISLAND...BELLINGER HILL AREA...FOREST BEACH AND RIVERSIDE.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3182 8117 3216 8100 3216 8071 3213 8074
      3206 8089 3204 8089 3201 8083 3194 8091
      3195 8095 3193 8097 3193 8093 3192 8093
      3185 8100 3186 8104 3182 8105
TIME...MOT...LOC 2135Z 253DEG 26KT 3215 8091 3187 8106

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:53 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 13, 4:53 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION...DELAYED
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT MON APR 13 2009

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE WEST TONIGHT AND
TUESDAY...AND MOVE OFFSHORE TUESDAY EVENING. ANOTHER COLD FRONT
WILL DROP THROUGH FROM THE NORTH WEDNESDAY NIGHT...FOLLOWED BY
CANADIAN HIGH PRESSURE THROUGH SATURDAY. A FRONTAL SYSTEM WILL
AFFECT THE AREA SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WARM FRONT HAS LIFTED NORTHWARD THROUGH THE FORECAST AREA THIS
AFTERNOON...AND ALTHOUGH WINDS HAVE SHIFTED AROUND TO THE NORTH
BEHIND THE LINE OF SHOWERS/THUNDERSTORMS DUE TO MESOSCALE
EFFECTS...EXPECT THE WINDS TO SLOWLY BECOME SOUTHERLY ONCE AGAIN
AS INITIAL LINE OF CONVECTION SHIFTS OFFSHORE. HELICITY VALUES
REMAIN STRONG ACROSS THE SOUTH CAROLINA AND GEORGIA COASTS...AND
HAVE THUS OPTED TO LOCALLY EXTEND THE TORNADO WATCH THOUGH 7 PM.
FOLLOWING THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS...EXPECT
OCCASIONAL SHOWERS/THUNDERSTORMS TO CONTINUE TO IMPACT THE AREA
OVERNIGHT WITH GOOD DYNAMIC FORCING AND DEEP GULF OF MEXICO
MOISTURE CONTINUING TO STREAM INTO THE AREA. EXPECT THE MAIN
SEVERE THREAT TO END THIS EVENING BEFORE STRONGEST DYNAMICS SHIRT
OUT OF THE AREA OVERNIGHT. LOW TEMPERATURES SHOULD BOTTOM OUT IN
THE LOWER TO MIDDLE 60S ACROSS THE AREA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
DEEPEST MOISTURE WILL SHIFT OFFSHORE TUESDAY MORNING...SO WILL
CARRY CHANCE POPS MOST AREAS...WITH LIKELY POPS ACROSS COASTAL
ZONES. A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY
AFTERNOON...AND WITH SOME DECENT LATE MORNING/EARLY AFTERNOON
SUNSHINE EXPECTED...SHOULD SEE ADDITIONAL SHOWERS/THUNDERSTORMS
DEVELOP ACROSS THE AREA. MAIN SEVERE WEATHER HAZARDS ARE EXPECTED
TO BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO
CAN/T BE RULED OUT. HIGH TEMPERATURES SHOULD GENERALLY TOP OUT IN
THE UPPER 70S AWAY FROM THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
DEEP UPPER TROUGH WILL REMAIN JUST EAST OF THE FORECAST AREA TUE
NIGHT THROUGH THU NIGHT. WED AFTERNOON A BACKDOOR COLD FRONT WILL
DROP THROUGH...BRINGING ONLY A BRIEF PERIOD OF MID-CLOUDS TO
NORTHERN AREAS...FOLLOWED BY CANADIAN HIGH PRESSURE. DRY WEATHER AND
NEAR-NORMAL TEMPS EXPECTED WED NIGHT THROUGH FRI NIGHT. UPPER RIDGE
AXIS WILL SHIFT JUST EAST OF THE AREA BY SAT WITH WESTERLY FLOW
DEVELOPING IN THE LOWER 500 MB. AN INCREASE IN THICKNESSES SHOULD
YIELD ABOVE-NORMAL HIGHS IN THE MID TO UPPER 70S ON SAT.

SUN INTO MON...A FRONTAL SYSTEM MAY AFFECT THE AREA...BRINGING
INCREASED RAIN CHANCES AND CLOUD COVER.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS TO DETERIORATE THIS AFTERNOON FOR KCHS AND
KSAV AS SHOWERS AND THUNDERSTORMS APPROACH THE AREA. HAVE
MAINTAINED PREVAILING MVFR CEILINGS BY LATE AFTERNOON/EARLY
EVENING FOR BOTH SITES. LOOKS LIKE BEST CHANCES FOR THUNDERSTORMS
WILL OCCUR THIS EVENING...AND HAVE PREVAILING TSRA AT BOTH SITES.
HAVE ALSO INCLUDED TEMPO GROUPS FOR TSRA MID TO LATE AFTERNOON TO
ACCOUNT FOR ONGOING THUNDERSTORM ACTIVITY UPSTREAM...AND WILL
AMEND AS NECESSARY.

ONCE EVENING THUNDERSTORMS PUSH THROUGH THE AREA...SHOULD SEE RAIN
CONTINUE INTO THE EARLY MORNING HOURS BEFORE ENDING PRIOR TO
DAYBREAK. STABLE LAYER MOVING IN BEHIND THE CONVECTION WILL
LIKELY RESULT IN LOW LEVEL WIND SHEAR AND IFR CIGS AT BOTH
TERMINALS...AND HAVE INCLUDED THIS THROUGH ROUGHLY DAYBREAK
TUESDAY. SHOULD SEE CONDITIONS QUICKLY IMPROVE TO VFR LEVELS
TUESDAY MORNING AS WINDS SHIFT MORE SOUTHWEST ALLOWING THE
BOUNDARY LAYER TO DRY OUT A BIT.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE
THROUGH TUESDAY EVENING WITHIN SHOWERS AND THUNDERSTORMS. VFR
CONDITIONS ARE EXPECTED TUESDAY NIGHT THROUGH SATURDAY.

&&

.MARINE...
A STRONG LOW LEVEL JET WILL MOVE OVER THE WATERS THIS
EVENING...AND EXPECT WINDS TO INCREASE ACCORDINGLY. ALTHOUGH GALE
FORCE GUSTS MAY OCCUR FOR A BRIEF PERIOD OVER THE OUTER GEORGIA
WATERS...MIXING ISN/T EXPECT TO ESPECIALLY FAVORABLE
OVERNIGHT...SO HAVE CANCELLED THE GALE WATCH. WINDS WILL BEGIN TO
SUBSIDE TOWARD DAYBREAK TUESDAY...WITH SMALL CRAFT CONDITIONS
EXPECTED TO END ACROSS ALL WATERS BY LATE TUESDAY AFTERNOON.

A BRIEF LULL IN THE STRONGER WINDS WILL OCCUR TUE NIGHT AND WED
BEFORE A BACKDOOR FRONT MOVES THROUGH WED EVENING AND WINDS INCREASE
OUT OF THE NORTH-NORTHEAST. PINCHED NORTHEAST GRADIENT EXPECTED TO
CONTINUE FROM WED NIGHT THROUGH FRI BEFORE SURFACE HIGH SHIFTS
DIRECTLY OVERHEAD LATE FRI. THE NORTHEAST SURGE MAY EVENTUALLY BUILD
SEAS BACK ABOVE 6 FT OVER OFFSHORE GA WATERS BY FRI...REQUIRING
ANOTHER SMALL CRAFT ADVISORY. CONDITIONS SHOULD BE IMPROVING ON
SAT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR GAZ116>119-
     137>141.
SC...TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR SCZ043-047>051.
MARINE...TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR AMZ330-350-352-
     354.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR AMZ352.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR AMZ350-374.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR AMZ330.

&&
Hazardous weather outlook, Apr 13, 4:40 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT MON APR 13 2009

AMZ350-352-354-GAZ116>119-137>141-SCZ043-047>051-141030-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-INLAND COLLETON-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
440 PM EDT MON APR 13 2009

...TORNADO WATCH 150 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME
STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-374-GAZ101-SCZ040-042-044-045-141030-
CHARLESTON HARBOR-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-EFFINGHAM-ALLENDALE-HAMPTON-DORCHESTER-BERKELEY-
440 PM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE AREA THROUGH TONIGHT. THESE STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS...TORNADOES...AND TO A
LESSER EXTENT LARGE HAIL. THE SEVERE THREAT WILL DECREASE AFTER 2
AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME
STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099-100-114-115-141030-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-
440 PM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME
STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 13, 3:48 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TORNADO          4 SW DONALD             31.78N 81.90W
04/13/2009                   LONG               GA   EMERGENCY MNGR

            TORNADO REPORTED ON EBENEZER ROAD. MOVING NORTHEAST.

&&

MTE
Local storm report, Apr 13, 3:51 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 N DONALD              31.86N 81.85W
04/13/2009  E1.00 INCH       LONG               GA   LAW ENFORCEMENT

            ON HIGHWAY 261.

&&

MTE
Local storm report, Apr 13, 4:13 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     FUNNEL CLOUD     HINESVILLE              31.85N 81.60W
04/13/2009                   LIBERTY            GA   TRAINED SPOTTER

            SPOTTER IN HINESVILLE REPORTS OCCASIONAL FUNNEL CLOUDS
            JUST NORTH OF TOWN.

&&

MTE
Local storm report, Apr 13, 4:27 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             GUM BRANCH              31.86N 81.73W
04/13/2009  E1.75 INCH       LIBERTY            GA   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL STARTING AT 330 PM
            THEN DECREASING TO PENNY SIZE HAIL JUST BEFORE 4 PM
            BETWEEN HINESVILLE AND GLENVILLE ON STATE ROAD 196. ALL
            HAIL HAD STOPPED BY 4 PM.

0330 PM     TSTM WND DMG     GUM BRANCH              31.86N 81.73W
04/13/2009                   LIBERTY            GA   PUBLIC

            PUBLIC REPORT OF LARGE TREE LIMBS OF 12 INCHES IN
            DIAMETER DOWN FROM WIND. DAMAGE MAY HAVE BEEN A RESULT OF
            A TORNADO.

&&

MTE
Local storm report, Apr 13, 4:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     DONALD                  31.82N 81.85W
04/13/2009                   LONG               GA   PUBLIC

            SEVERAL TREES AND POWER LINES DOWN ACROSS SMITH BERRY
            ROAD NEAR HIGHWAY 301 AND STATE ROAD 196 NEAR DONALD.

&&

MTE
Local storm report, Apr 13, 4:40 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BEARDS CREEK            31.87N 81.89W
04/13/2009  E0.88 INCH       LONG               GA   AMATEUR RADIO

&&

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:29 AM EDTLake Wind AdvisoryCHSBerkeley12 hr
Apr 13, 5:32 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper88 min
Apr 13, 4:23 AM EDTGale WatchCHS12 hr
Apr 13, 4:23 AM EDTSmall Craft AdvisoryCHS55 hr
Apr 13, 2:29 PM EDTSevere Thunderstorm WarningCHSTattnall46 min
Apr 13, 2:40 PM EDTTornado WarningCHSTattnall22 min
Apr 13, 3:00 PM EDTSevere Thunderstorm WarningCHSLong, Tattnall60 min
Apr 13, 3:16 PM EDTTornado WarningCHSLong, Tattnall44 min
Apr 13, 3:28 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, Tattnall62 min
Apr 13, 3:40 PM EDTTornado WarningCHSLiberty, Long50 min
Apr 13, 3:52 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham, Evans, Screven, Tattnall53 min
Apr 13, 4:07 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty53 min
Apr 13, 4:08 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh67 min
Apr 13, 4:14 PM EDTTornado WarningCHSBryan, Chatham, Liberty46 min
Apr 13, 4:16 PM EDTTornado WarningCHSLiberty, Long, McIntosh44 min
Apr 13, 4:42 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh63 min
Apr 13, 4:50 PM EDTTornado WarningCHSLiberty, McIntosh40 min
Apr 13, 4:54 PM EDTSpecial Marine WarningCHS2 hr
Apr 13, 5:54 PM EDTSpecial Marine WarningCHS68 min
Apr 13, 6:17 PM EDTAreal Flood AdvisoryCHSMcIntosh58 min
Apr 13, 6:44 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.